Thunderstorm Wind, Stutsman
- When
- August 8, 7:30 PM CST
- Where
- Stutsman County, Spiritwood
- Measured
- 57 kt (66 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.933, -98.500
The hail producing storm also produced 2.5 inches of rain in 30 minutes.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 8, 2:15 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT WED AUG 8 2001 TWO MAIN SFC BOUNDARIES TO WATCH TODAY. THE FIRST IS A TROUGH EXTENDING FROM A LOW IN SWRN ONTARIO TO A LOW AT THE CNTRL ND/SD BORDER. SHOWERS AND TSTMS HAVE LINGERED ALL DAY ALONG THIS BORDER IN ND...BUT MID LEVEL H7 CAP OF 14-15C HAS KEPT THE STORMS FROM GROWING TO SEVERE LIMITS. AS STORMS MOVE INTO MN...THEY ENTER AN ENVIRONMENT WITH A WEAKER CAP. THE MAIN FOCUS FOR TONIGHT IS THE TRUE COLD FRONT THAT JUST MOVED THROUGH MOT AND IS APPROACHING DIK ATTM. EXPECT ATMOS TO DESTABILIZE RAPIDLY WI BREAKDOWN OF CAP. STRONG TO SEVERE TSTMS HAVE BEEN MOVING EWD IN SRN CANADA JUST N OF INTERNATIONAL BORDER...AND H850 OMEGA INDICATES GOOD LIFT BEHIND ADVANCING FRONT. H7 W-E FLOW THIS AFTN BECOMES NWLY THIS EVE/TONIGHT AND EXPECT LINE OF STORMS TO MOVE SWD INTO ND. ALSO...STRONG VORT ENERGY PROGGED TO SWEEP SEWD ACROSS THE STA TONIGHT TO KEEP SHOWERS OR TSTMS GOING IN THE NW UNTIL LATE EVE. LIS WELL BELOW ZERO AND CAPES ABOVE 1000...WL MENTION SEVERE IN ALL ZONES THIS EVE. CANADIAN HIGH PUSHES INTO STA TONIGHT AND INFLUENCES STA NEXT FEW DAYS. EXPECT HIGHS ONLY IN THE 70S THU AND LOWS THU NIGHT IN THE 40S. LOOKED AT FCST SOUNDINGS...AND THINK THERE WILL BE SOME AFTN CU DEVELOPMENT ON WED SO KEPT SKY CONDITIONS PARTLY SUNNY ON WED. IN THE EXTENDED...H500 NWLY FLOW TO KEEP DRY CONDITIONS AND A FEW CANADIAN SFC HIGHS KEEP MOVING SEWD ALONG THE PIKE. .BIS...NONE. VINING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 6 N ANAMOOSE ND .75 INCH HAIL
08/08/01 MCHENRY REPORTED BY PUBLIC.
0530 PM 6 N ANAMOOSE ND 60 MPH TSTM GUST
08/08/01 MCHENRY REPORTED BY PUBLIC.
0555 PM 8 SE ORRIN ND 1.5 INCH HAIL
08/08/01 PIERCE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
654 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 9 NE DRAKE ND .75 INCH HAIL
08/08/01 MCHENRY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM PINGREE ND .75 INCH HAIL
08/08/01 STUTSMAN REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 2 N JAMESTOWN ND .88 INCH HAIL
08/08/01 STUTSMAN REPORTED BY PUBLIC.NDZ005-013-023-090215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 820 PM CDT WED AUG 8 2001 ...TORNADO WATCH CANCELLED FOR PORTION OF NORTH CENTRAL NORTH DAKOTA... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED TO EASTERN AND FAR SOUTH CENTRAL NORTH DAKOTA. THEREFORE THE TORNADO WATCH HAS BEEN CANCELLED FOR ROLETTE...PIERCE...AND WELLS COUNTY. ROLLA...RUGBY...HARVEY...AND FESSENDEN...ARE NO LONGER IN THE TORNADO WATCH. JV
The Fargo/Grand Forks radar (KMVX), 111 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
The hail producing storm also produced 2.5 inches of rain in 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257387.